MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.5MM SNAP IN SERRATED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. EVOS 2.5MM SNAP IN SERRATED DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 71175047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the evos 2.5mm snap in serrated drill guide broke in guide, instruments inside patient.Procedure completed with s&n backup guide.Surgery was not delayed.Patient was not harmed beyond the reported event.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed the serrated tip end of the device is severely damaged.Also the visual shows extreme signs of use and wear on both ends of the device.The blue coloring is also flaking off the device from usage.The inspection did not confirm any pieces missing from the device.A medical investigation was conducted and confirms that no relevant supporting clinical information has been provided to assist with a clinical investigation.Per the product evaluation, no missing pieces from the device were noted.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
EVOS 2.5MM SNAP IN SERRATED DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10648543
Report Number1020279-2020-05242
Device Sequence Number2605731
Product Code FZX
UDI-Device Identifier00885556636466
UDI-Public00885556636466
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175047
Device Catalogue Number71175047
Device Lot Number18JTD0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;